A Cipramil [Celexa] Survivor

“I have lost all contact with my body.”

 

Dear Ann Blake-Tracy and The International Coalition for Drug Awareness

I write to you from Norway, Europe. I am a 52 year old woman, and I want to tell my story about severe adverse reactions to a SSRI drug called Cipramil (Celexa) manufactured in Denmark by a company called Lundbeck.

On the 15th of April 1997 I took my first Cipramil (Celexa) pill. Six days later I had to quit (in agreement with my doctor). During these days I experienced the most terrible kind of “electric surges” throughout my body. It was as if my head was going to blow away. I also got huge bruises on my arms.

After I stopped taking the pills I thought that my body would return to its normal state. BUT IT DID NOT. The “electric surges” continued during the days, weeks and months to come, and soon I am going to celebrate their 1st anniversary. The surges have changed somewhat in character. The center has always been (and still is) in Solar Plexus. Now the sensations are mostly in the stomach region and resembles that of “scratching, burning knives”. These sensations are always there, 24 hours every day, 60 minutes every hour, 60 seconds every minute. My whole body feels “electrified” and “dead”. It feels like the nervous center in Solar Plexus has DIED OUT. There is no more “aliveness” in there. It is transformed into a dead crater. Do you have any idea of how it feels living in this torture? Do you have any idea of what has happened to my nervous system?

I have lost all contact with my body. I can no longer feel hunger. I can stop eating for weeks if I want, and my body give no signals about being hungry. On the contrary, if I want to, I can eat and eat and eat the whole day. My body never gives a sign that my stomach is full and satisfied. Also I no longer have the normal ability to get tired and sleepy. My body has only one way of behaving: the “electrified, dead” way. Day and night. It is as if I walk around like an “electric cable”.

My skin feels “dead”. It has no “human” feeling. I cannot feel the human dimension of a hug, only the technical touch. I have lost the personal smell of my body, the smell that was ME.

But the worst thing (actually it is only another dimension of the complex I have described above) is that I HAVE LOST ALL MY HUMAN EMOTIONAL LIFE. I have no ability to experience any human feeling at all. I cannot be happy, not sad, not angry, not irritated, not interested, not ashamed. Name any human emotion you can: I cannot experience them.

I AM SURE: The Cipramil (Celexa) pills (even if they were only 6) have caused a terrible chemical disaster in my brain and my nervous system. They have destroyed my ability to experience human emotions. They have destroyed the HUMAN part of my life. They have taken away all “ALIVENESS” from my life. I feel totally dead inside me. The physical precondition for my emotional life is destroyed. Will it ever come back? I doubt it. I have no longer a human personality, a human psychic life. I have no longer a SOUL.

As you understand, I exist (I will not use the word LIVE) in terrible torture, physical and psychological. It is impossible to stand it. It is impossible to escape it. What shall I do? I have never been a candidate for suicide, but now I can see no other way out. (I have no problem understanding that an adverse effect of these pills is suicidal tendencies.)

The motor part of the nervous system is intact. The autonomic part of the nervous system is intact. The part of the nervous system that governs the intellectual life is intact. The part of the nervous system that governs the human emotional life is PARALYZED, DEAD. It is in this part the medical/chemical attack has taken place.

The adverse effect that I have experienced is the total paralyzing of my soul. The soul is as important to a human being as the body. The paralyzing of the soul therefore is as serious as if it has occurred to the body. It is impossible for me to act in human life with NO INNER HUMAN “ALIVENESS”.

I used to be an active person. I had husband and children. I liked my job. I traveled around the world as a photographer. Now I am transformed into a human wreck with a totally “dead” life. I lie on a mattress, staring up into the ceiling, trying to think of nothing.

I have no contact with my children. I can no longer live with my husband. It is impossible to be with the people I loved the most and be totally dead inside. I can no longer travel anywhere, I can no longer take my pictures, I can no longer go for a vacation. I cannot visit my friends or go to the movies or theatre. I cannot do anything because I cannot EXPERIENCE anything. I AM NO LONGER A PARTICIPANT IN THE HUMAN LIFE.

So, Ann Blake Tracy, this is my story. Have you heard of anything like this before, or am I the only person in the world experiencing this? (very unlikely, I suppose) Do you think there is any hope? Is there anything I can do? Or am I going to spend the rest of my life in Hell? If so, the SSRI drugs can add another suicide to its adverse list.

I am desperately in need of help, but see no hope.

Note: Because it is important to know that there is hope of getting better you need to know that Bjorg is doing much better now. She flew to America to meet with Dr. Tracy and left with many ideas for alternative treatments she could use. She used many natural alternative treatments and began to feel better right away which gave her hope again and courage to keep working at feeling even better.

Bjorg Johnsen; bjorg.johnsen@dagbladet.no

Years 2000 and Prior

This is Survivor Story number 68.
Total number of stories in current database is 96

521 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply